Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
pes3108

stopping bc pills and acne!!

Recommended Posts

So I stopped taking my ortho tri cyclin in december because it was causing me to get TERRIBLE yeast infections. It did wonders for my skin though, it didn't break out at all!! however, since I have stopped taking it, my menstrual cramps have been unbelievable and my breakouts have been even worse. I am to the point now where whenever I think about my skin, i want to cry. I was on accutane for almost 9 months about 2 years ago. it cleared my skin up great and now it depresses me to think about going through all of that just to be worse than I was before. going back on accutane and/or BC pills are not an option. I know that for the first few months after going off the pill, your boy is trying to get its hormones back into balance, so I guess I should just give it time? Does anyone know how much longer this will last? Or have any advice?? thank you!

Share this post


Link to post
Share on other sites

I quit Dianette about 2 months ago and I;m definitely having an acne flare-up. Also my skin and hair are terribly oily. I'm giving it one more months for my hormones to settle and then I'm gonna start using Yaz. I quit Diane because it gave me cellulite, my ass is looking much better already lol. I'm hoping Yaz is a good intermediate solution for me (It's much lower on the estrogens). I'm also on Differin, so maybe without it, it would have been worse.

Share this post


Link to post
Share on other sites

I know this is old, but if you're still having problems, if you can, try going to see a dermatologist. They might be able to give you something to help like topicals or antibiotics or spiro.

Share this post


Link to post
Share on other sites

I have been through it, after being on Diane for 5 years around 6 months after stopping I got the worst cystic acne ever, I have been through 2 courses of accutane prior. For a quick fix, I highly recommend Vitamin B5, worked for me even better than accutane!! All cystic acne was gone in a month! Still get some little pimples but that's normal. I'm not sure that it's a permanent solution as it is quite a high dose, but it can't be as bad for you as all the synthetic hormones in Diane.

vitaminb5acne.com/

^^Here is a background to treating acne with B5. There are also lots of threads on here. I started taking 5g a day (2.5 g with breakfast and a B complex capsule and 2.5g with dinner and a B complex capsule), worked up to 8g a day from weeks 2 to 6 and then back to 5g. Been on it for 1 year with no side effects apart from perfect skin!

Edited by mia wallace

Share this post


Link to post
Share on other sites

I think it really depends upon the person and how quickly their hormones will re-balance themselves. Each time I've stopped birth control pills I've broken out TERRIBLY. I've been off birth control pills for 7 months and am still suffering from breakouts; the breakouts are the worst when I'm approaching my period. I'm planning going back on the pill because I feel I need the birth control to regulate my hormones since they just aren't doing it alone. Anyway, my point is, it really depends on you and your body chemistry. You can't really know until you give it time. I feel like all my clear skin times were a result of my hormones being controlled on birth control. You might be the same way because a lot of people are. Birth control pills lower the amount of androgens produced in the body which are responsible for acne. So if your acne is hormone related staying on birth control pills are probably your best option unless you want to use an androgen blocker like spironolactone.

Share this post


Link to post
Share on other sites

hey yall thanks for responding :) this thread is kind of old and I actually went to my derm and he put me on Spiro back in february. I started out at 50 mgs and just last month he upped me to 100. my face is definitely better than when I started, but I still break out (its just less severe). Hopefully (fingers crossed!!) it will only continue to improve!!!

Share this post


Link to post
Share on other sites

Thanks for replying. I'm silly for replying to an old thread, lol. I'm so glad you are seeing improvement. That's awesome, I've heard it gets even better by month 6. :)

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×